Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side Effects of Atripla
Mar 6, 2009

I commenced on Atripla on February 2nd 2009. I am having some side effects which are by no means bad, more irritating than anything else. Effects are:

Inability to sleep for any long period of time. I takes a long time to get to sleep too.

Increased appetite. I'm eating like a horse. I always generally had a minimal appetite.

I work occasional night shifts and sometimes my sense of co-ordination is diminished at times.

I have spoken with my consultant who doesnt seem bothered by any of these. I do sometimes take a zopiclone 7.5mg to help me sleep, but would rather not be relying on these!

Will these side effects go???

Thank you for your opinion.

Response from Dr. Henry

The efavirenz related side effects from Atripla are mostly seen in the first 4 weeks of use and generally taper off after that with perhaps 10% of patients still have some annoying side effects with 1-2% or so stopping the drug because of those side effects (the overall good tolerabilty and efficacy has made Atripla a favorite among patients and HIV specialists). KH



Previous
about the effect of drug holidays
Next
New to treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement